Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 25, 2010, 2:13 PM EDT for Lorain County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2010, 2:13 PM EDT (18:13 UTC)
- Expired
- Apr 25, 2010, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 22 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:54 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746
WUUS51 KCLE 251813
SVRCLE
OHC093-251900-
/O.NEW.KCLE.SV.W.0007.100425T1813Z-100425T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
213 PM EDT SUN APR 25 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 300 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTH OF WELLINGTON...OR 14 MILES EAST OF FITCHVILLE...AND WAS
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAFTON...
ELYRIA...
NORTH RIDGEVILLE...
LORAIN...
AVON LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4151 8196 4135 8197 4135 8187 4128 8187
4127 8197 4120 8197 4119 8206 4114 8207
4114 8216 4106 8217 4106 8232 4116 8234
4149 8217 4152 8203
TIME...MOT...LOC 1813Z 205DEG 32KT 4113 8221
$$
KING2 follow-up statements
621
WWUS51 KCLE 251830
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT SUN APR 25 2010
OHC093-251900-
/O.CON.KCLE.SV.W.0007.000000T0000Z-100425T1900Z/
LORAIN OH-
230 PM EDT SUN APR 25 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR LORAIN COUNTY...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES SOUTH OF ELYRIA...MOVING NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...AVON AND
AVON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN OHIO.
&&
LAT...LON 4151 8196 4135 8197 4135 8187 4128 8187
4127 8197 4120 8197 4119 8206 4114 8207
4114 8216 4106 8217 4106 8232 4116 8234
4149 8217 4152 8203
TIME...MOT...LOC 1830Z 223DEG 41KT 4134 8202
$$
WILLARD082
WWUS51 KCLE 251900
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT SUN APR 25 2010
OHC093-251910-
/O.EXP.KCLE.SV.W.0007.000000T0000Z-100425T1900Z/
LORAIN OH-
300 PM EDT SUN APR 25 2010
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY EXPIRED AT 300
PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN OHIO.
LAT...LON 4151 8196 4135 8197 4135 8187 4128 8187
4127 8197 4120 8197 4119 8206 4114 8207
4114 8216 4106 8217 4106 8232 4116 8234
4149 8217 4152 8203
TIME...MOT...LOC 1830Z 223DEG 41KT 4134 8202
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:46 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 25, 1:46 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 146 PM EDT SUN APR 25 2010 .SYNOPSIS... LOW PRESSURE OVER WESTERN ILLINOIS WILL MOVE TO NORTHWEST OHIO THIS EVENING AND THEN ACROSS THE LOCAL AREA OVERNIGHT AND MONDAY MORNING. A FRONT STRETCHING EAST FROM THE LOW WILL BECOME STATIONARY JUST SOUTH OF LAKE ERIE TODAY. THE LOW WILL EVENTUALLY SHIFT TO THE EAST COAST LATE MONDAY INTO MONDAY NIGHT. A TROUGH EXTENDING WEST FROM THE LOW WILL LINGER OVER THE UPPER OHIO VALLEY INTO EARLY TUESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE MIDDLE PART OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FRONTAL BOUNDARY ACROSS NRN OH AND LAKE ERIE SHORE THIS MORNING WITH LARGE TEMP CONTRASTS. WATER VAPOR SHOWING DRY SLOT HAS MADE ITS WAY OVER THE AREA ALLOWING FOR SOME CLEARING THIS MORNING BUT IS BEGINNING TO FILL BACK IN QUICKLY AS WELL AS UPPER LOW STARTING TO PUSH EASTWARD. FOR LATE THE MORNING/AFTN INCREASED POPS ACROSS FAR WESTERN COUNTIES FROM TOL-FDY WITH SHOWERS DEVELOPING AND EVEN SOME THUNDER BETWEEN 13 AND 16Z. WITH CATEGORICAL POPS ALREADY GOING FOR ALL AREAS INTO THE AFTERNOON ZFP WORDING SHOWING SHOWERS AND A CHANCE OF THUNDERSTORMS FOR ENTIRE AREA. WHILE NOT MUCH GOING ON NOW...CONTINUING TO EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP GOING INTO THE AFTERNOON FOR MUCH OF THE AREA. LATEST BUFKIT SOUNDINGS SHOWING CAPE AND LI/S EVEN SLIGHTLY BETTER THAN 00Z NAM RUN. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... NOT TOO MANY CHANGES TO THE FORECAST. MODELS IN FAIRLY GOOD AGREEMENT THROUGH MIDDAY MONDAY OR SO THEN START DIVERGE. GFS TAKES THE SURFACE LOW TO THE EAST COAST QUICKER THAN THE OTHER GUIDANCE. WILL FOLLOW THE SLOWER NAM WHICH MEANS WE WILL NEED TO START MONDAY NIGHT OUT WITH LIKELY POPS MOST AREAS. NEAR 100 PERCENT POPS NEEDED UNTIL THEN. HAVE ADDED SOME MODERATE RAIN TO THE FORECAST FOR THIS EVENING AS THE LOW PASSES. SOME LOCATIONS COULD GET AN INCH OF RAIN FROM THIS MORNING THROUGH MONDAY MORNING. TEMPS SHOULD BE MILD TONIGHT BUT WON'T DO MUCH ON MONDAY WITH THE SHOWERS OVER THE AREA. WILL TRY TO DRY THINGS OUT QUICKLY TUESDAY WITH CLEARING PROGRESSING FROM NW TO SE DURING THE DAY. TEMPS TUESDAY MORNING COULD DIP INTO THE UPPER 30S SOME LOCATIONS. TUESDAY WILL SEE COOL TEMPS AND RIGHT NOW IT APPEARS THAT FROST COULD BE A POSSIBILITY ON WEDNESDAY MORNING. A SURFACE RIDGE WILL SLIDE EAST ACROSS THE AREA ON WEDNESDAY NIGHT WHICH SHOULD KEEP TEMPS A LITTLE WARMER THAN WEDNESDAY MORNING. && .LONG TERM /THURSDAY THROUGH SATURDAY/... THE MODELS AGREE ON THURSDAY WITH HIGH PRESSURE OVER THE AREA FIRST THING IN THE MORNING AND THEN THE RIDGE MOVES EAST. THE GFS MOVES A COLD FRONT THROUGH FRIDAY WHILE THE 00Z ECMWF IS DRY WITH A SOUTHERLY FLOW. WILL CONTINUE THE CURRENT FORECAST WITH A CHANCE FOR FRIDAY THROUGH SATURDAY. THE ECMWF ON SATURDAY MOVES THE FRONT THROUGH...WHILE GFS TRIES TO DRY THINGS OUT FROM THE NORTHWEST. AT THIS TIME CONTINUED THE 30 POP UNTIL THE MODELS BECOME MORE CONSISTENT. AT THIS TIME LEANING MORE TOWARD THE ECMWF...THE GFS MIGHT BE TOO QUICK IN MOVING THE FRONT IN. WENT CLOSE TO THE GRIDDED MOS FOR THE TEMPERATURES. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WARM FRONT ACROSS EXTREME NORTHERN OHIO INTO WESTERN PENNSYLVANIA EXTENDING TO LOW OVER ILLINOIS. QUITE VARIABLE CONDITIONS ACROSS THE CWA THIS AFTERNOON ALONG WITH NUMEROUS SHOWERS AND SOME STRONG THUNDERSTORMS. SEVERE THUNDERSTORM WATCH IN AFFECT FOR MOST OF THE OUR OHIO AREA. SO FAR MAIN THREAT OF SEVERE WEATHER HAS BEEN HAIL AROUND ONE INCH BUT CAN'T RULE OUT STRONG GUSTY WINDS IN DOWNBURST. THUNDERSTORMS TREAT SHOULD DIMINISH AROUND 00Z WITH LOSS OF HEATING AND AS THE COLD FRONT PUSHES EAST OF THE AREA AROUND THAT TIME. LOW PRESSURE THEN WILL MOVE ACROSS THE AREA OVERNIGHT AND EXPECT CIGS TO LOWER TO IFR IN STRATUS CLOUDS WITH VSBY MVFR OCNL IFR IN RAIN SHOWERS. EXPECT THE IFR/MVFR CIGS AND VSBYS TO CONTINUE INTO MONDAY MORNING AND LIKELY INTO AT LEAST EARLY AFTERNOON. .OUTLOOK...NON-VFR MONDAY AFTERNOON THROUGH TUESDAY MORNING. && .MARINE... WILL CONTINUE THE SMALL CRAFT ADVISORY ON THE WEST END OF THE LAKE UNTIL 10 AM THIS MORNING AND THEN ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE WHOLE NEARSHORE THIS EVENING THROUGH TUESDAY. USED THE NAM MODEL FOR THE NEXT FEW DAYS AND WITH THE LOW MOVING SOUTH OF THE LAKE AND A EAST OR NORTHEAST FLOW WILL REDEVELOP BY THIS EVENING. SOME CONCERN THAT IT COULD NOT BECOME REAL SOUTHEAST TODAY. THIS WILL HAVE TO BE MONITORED. BY LATE MONDAY AND INTO TUESDAY THE FLOW IS MORE NORTHERLY AND THE SMALL CRAFT ADVISORY WILL BECOME MORE MARGINAL. HIGH PRESSURE BUILDS IN FOR WEDNESDAY NIGHT AND THURSDAY AND THEN THE HIGH MOVES EAST. SOUTHERLY FLOW FOR FRIDAY. NOT EXPECTING TO MEET SMALL CRAFT ADVISORY CRITERIA FROM WEDNESDAY THROUGH FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...ABE SHORT TERM...KUBINA LONG TERM...KIELTYKA AVIATION...RANDEL MARINE...KIELTYKA
Hazardous weather outlook, Apr 25, 12:14 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1214 PM EDT SUN APR 25 2010 LEZ142>147-OHZ003-006>013-017>023-027>033-036>038-047-261615- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 1214 PM EDT SUN APR 25 2010 ...SEVERE THUNDERSTORM WATCH 103 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-148-149-162>169-OHZ014-089-PAZ001>003-261615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1214 PM EDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH A CHANCE OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON. HOWEVER...ANY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:20 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Seneca | 23 min |
| Apr 25, 12:28 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 27 min |
| Apr 25, 12:39 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 21 min |
| Apr 25, 1:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 16 min |
| Apr 25, 2:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Apr 25, 2:38 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 52 min |
| Apr 25, 4:04 PM EDT | Small Craft Advisory | CLE | 54 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.